Kansas, 2007Flash Flooding and Damaging Wind in Kansas, June 7, 2007
June 7, 2007 · NWS EAX · 4 events in 2 counties and zones
Severe thunderstorms produced flash flooding and damaging wind gusts on June 7th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe thunderstorms produced flash flooding and damaging wind gusts on June 7th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jun 7, 2:32 PM CST, 1 hour 36 minutes earlier.
Area forecast discussion, Jun 7, 2:32 PM CST, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
332 PM CDT THU JUN 7 2007
.DISCUSSION...
SHORT TERM (TONIGHT-FRIDAY)...
WARM SECTOR AIRMASS CONTINUES TO UNDERGO AMPLE HEATING AND
MOISTENING EARLY THIS AFTERNOON. TEMPERATURES IN THE MID 80S AND
DEWPOINTS APPROACHING 70F ARE CONTRIBUTING TO MLCAPES ON THE ORDER
2000 J/KG. DRYLINE HAS BECOME INCREASINGLY ACTIVE OVER THE PAST HOUR
OR SO...WITH MOST DISCRETE STORMS NOTED OVER THE NORTHERN HALF OF
THE CWA. EFFECTIVE SHEAR IS MORE THAN SUFFICIENT FOR SUPERCELL
STORMS AND FAST MOVING MINI-BOW SEGMENTS WITH DAMAGING WINDS AND
ISOLATED TORNADOES THE PRIMARY THREATS. HIGH FREEZING LEVELS AND
ONLY MODEST MID LEVEL LAPSE RATES MAY KEEP THREAT OF LARGE HAIL
MARGINAL...ALTHOUGH THIS CAN BE AUGMENTED BY DEGREE OF DEEP LAYER
SHEAR.
FURTHER SOUTH...DRYLINE HAS BECOME QUASI-STATIONARY FROM KANSAS CITY
TO SOUTHWEST OF LAWRENCE KANSAS. DEEP LAYER SHEAR VECTOR ORIENTED
ALONG THIS BOUNDARY HAS CONTRIBUTED TO MORE WIDESPREAD DEVELOPMENT
WITH A CLASSIC TRAINING SETUP UNFOLDING OVER A VERY NARROW (10 MILE
WIDE) CORRIDOR. SLOW MOVING OUTFLOW BOUNDARY AHEAD OF THIS ACTIVITY
PER KEAX WSR-88D SUGGESTS THAT SEVERE THREAT MAY BE LIMITED FOR NOW
WITH A VERY HEIGHTENED CONCERN OF FLASH FLOODING. POTENT MID LEVEL
SPEED MAX MOVING ACROSS THE PLAINS WILL ARRIVE ACROSS THIS REGION
BETWEEN 00 AND 03Z...AND COULD RESULT IN A FAIRLY RAPID INCREASE IN
STORM MODE EVOLUTION AND AN INCREASED SEVERE THREAT.
ACTIVITY SHOULD PUSH EAST OF THE REGION AFTER 06Z WITH DRYLINE
PASSAGE. BULK OF CLOUD COVER ASSOCIATED WITH UPPER LOW SHOULD REMAIN
NORTH OF THE THE REGION...ALLOWING FOR A MARKEDLY CHANGED DAY
TOMORROW WITH TEMPS SOME 15 DEGREES COOLER AND MUCH DRIER AIR
ADVECTING INTO THE REGION.
BOOKBINDER
EXTENDED (SATURDAY THROUGH THURSDAY)...
DRY WEATHER WILL PREVAIL ACROSS THE REGION ON SATURDAY...AS AN AREA
OF SURFACE HIGH PRESSURE SLOWLY DRIFTS OFF TO THE EAST.
HOWEVER...THIS QUIET PERIOD OF WEATHER LOOKS TO ONCE AGAIN FLOP BACK
INTO A MORE ACTIVE STRETCH OF WEATHER ON SUNDAY. MEDIUM RANGE
MODELS ARE IN DECENT LONG WAVE PATTERN AGREEMENT THROUGH MONDAY...IN
DEVELOPING YET ANOTHER DEEP TROUGH OVER THE WEST COAST OF THE
CONUS. THE LOCAL AFFECTS OF THIS PATTERN WILL BEGIN TO BE FELT ON
SATURDAY NIGHT AND SUNDAY...AS SW FLOW ALOFT LIFTS TONIGHTS COLD
FRONT BACK NORTHWARD AS A WARM FRONT. NAM/GFS BOTH INDICATE WEAK
ISENTROPIC LIFT ON THE 305K-310K SFC BEGINNING IN THE WESTERN ZONES
BY 06Z SAT. HOWEVER...THE BIGGEST CONCERN WITH THIS NORTHWARD
LIFTING FRONT WILL BE POTENTIAL FOR SVR DEVELOPMENT SUNDAY
AFTERNOON. IF THE WARM FRONT SLOWLY LIFTS NEAR THE MO/IA BORDER BY
SUN AFT...THERE SHOULD BE ENOUGH TIME FOR AREAS TO THE SOUTH OF THE
FRONT TO WARM WELL INTO THE MID-UPR 80S. EVEN THOUGH THE BEST SHEAR
WILL BE CONFINED TO AREAS OVER THE NORTHERN PLAINS...MODERATE
INSTABILITY SHOULD BE ABLE TO WORK WITH THE AVAILABLE 20-30 KTS 0-6
KM BULK SHEAR VALUES TO CREATE THE POTENTIAL FOR SVR WX OVER THE
AREA.
LCL WEATHER BECOMES MORE MUDDLED BY MONDAY AND TUESDAY WITH MODEL
DISCREPANCIES BECOMING MORE NUMEROUS. GENERALLY FOLLOWED THE GFS
ENSEMBLES AND 00Z ECMWF FOR THE MONDAY TO THURSDAY TIMEFRAME AS
OPERATIONAL GFS IS SEEMS A BIG OUT OF PLACE AND IS SUFFERING FROM
QUITE A BIT OF CONVECTIVE FEEDBACK. REGARDLESS...AFOREMENTIONED
MODELS SUGGEST A CONTINUED DEEPENING OF THE WESTERN TROUGH...MAKING
FOR A VERY ACTIVE PATTERN ACROSS THE CENTRAL US. CLOSER TO
HOME...WITH SLIGHTLY STRONGER SWLY FLOW ALOFT THE POTENTIAL EXISTS
FOR STORM ACTIVITY THROUGH MUCH OF THE MID-WEEK TIMEFRAME. STORMS
WILL LIKELY NOT BE WIDESPREAD...AS A RESULT ONLY LOW CHANCE POPS ARE
WARRANTED. THE LOCATION OF THE UPR RIDGE OVER THE EASTERN CONUS
WILL DETERMINE HOW MUCH WARM AIR ALOFT WILL EXIST TO PREVENT DAILY
CONVECTION.
AS FAR AS TEMPERATURES ARE CONCERNED...WITH RATHER BREEZY SWLY FLOW
THROUGH THE WORK WEEK...TEMPERATURES WILL MODERATE INTO THE UPPER
80S FOR MUCH OF THE WEEK. THESE TEMPERATURES MAY BE CONSERVATIVE
AND LATER SHIFTS WILL NEED TO EVALUATE FURTHER.
DUX
&&
.AVIATION...
STARK CONTRAST BETWEEN ST. JOSEPH AND THE KANSAS CITY TERMINALS THIS
AFTERNOON WITH DRYLINE PASSAGE HAVING OCCURRED EARLIER AT KSTJ.
FOR THE ST. JOSEPH TERMINAL...PRECIPITATION CHANCES HAVE ENDED AND
WILL DEAL WITH SOUTHWEST WINDS BECOMING WEST AND SLOWLY DIMINISHING
THIS EVENING. CLEAR SKIES MAY GIVE WAY TO VFR CEILINGS LATER TONIGHT
AS EXTENSIVE CLOUD COVER WRAPPING AROUND LARGE UPPER LOW APPROACHES.
FOR THE KANSAS CITY TERMINALS...BULK OF ACTIVITY REMAINING JUST
SOUTH OF KCI AND JUST NORTH OF DOWNTOWN AS DRYLINE HAS BECOME
STATIONARY IN THIS REGION. THUNDERSTORMS HAVE BECOME WIDESPREAD
ALONG THIS BOUNDARY...SO ONLY A MATTER OF TIME BEFORE DOWNTOWN
AIRPORT GETS INUNDATED. FOR KCI...ACTIVITY SHOULD REMAIN TO THE
SOUTH AND WILL AMEND TO VICINITY THUNDER SHORTLY.
BOOKBINDER
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...WIND ADVISORY FROM 10 AM THURSDAY TO 7 PM THURSDAY FOR
MOZ008-MOZ017-MOZ024-MOZ025-MOZ032-MOZ033-MOZ039-
MOZ040-MOZ044-MOZ045-MOZ046-MOZ053-MOZ054.
KS...NONE.Hazardous weather outlook, Jun 7, 12:04 PM CST, 4 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
104 PM CDT THU JUN 7 2007
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-081815-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
104 PM CDT THU JUN 7 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A STRONG UPPER LEVEL STORM SYSTEM WILL PASS TO OUR NORTH TODAY. A
NARROW BAND OF SCATTERED THUNDERSTORMS HAS FORMED ALONG A DRY LINE
WHICH EXTENDS FROM DES MOINES TO NEAR BETHANY TO JUST EAST OF ST
JOSEPH INTO SOUTH CENTRAL KANSAS. THE THUNDERSTORM ACTIVITY IS
EXPECTED TO INCREASE THIS AFTERNOON AS THE AIRMASS AHEAD OF THIS
BOUNDARY BECOMES MORE UNSTABLE FROM SURFACE HEATING. VERY STRONG WIND
FIELDS EXTENDING WELL UP INTO THE ATMOSPHERE WILL PROVIDE SIGNIFICANT
SHEAR WHICH WILL HELP SUPPORT MORE ORGANIZED SEVERE THUNDERSTORM
ACTIVITY. SINCE THE WIND FIELDS ARE NEARLY UNIDIRECTIONAL AND THE
FREEZING LEVEL IS SO HIGH THE PRIMARY SEVERE THREAT WILL BE FROM
DAMAGING STRAIGHT LINE WINDS. HOWEVER...AN ISOLATED TORNADO IS
POSSIBLE DUE TO THE EXTREME WIND FIELDS AND INCREASING INSTABILITY.
ALTHOUGH SEVERE THUNDERSTORMS ARE POSSIBLE OVER THE ENTIRE REGION
EAST OF AN EASTON KANSAS TO BETHANY LINE THE GREATEST THREAT OF
SEVERE THUNDERSTORMS WILL BE OVER NORTH CENTRAL MISSOURI THIS
AFTERNOON...INCLUDING THE BETHANY...PRINCETON...TRENTON AND GALLATIN
AREAS. AFTER 5 PM AND CONTINUING INTO THE MID EVENING HOURS THE BEST
THREAT FOR SEVERE WEATHER WILL BE EAST OF A LUCERNE TO ODESSA LINE.
THE SEVERE THREAT IS EXPECTED TO SHIFT SOUTHEAST OF A BUTLER TO
SEDALIA TO BOONVILLE LINE BY MIDNIGHT.
OTHERWISE...STRONG SOUTH WINDS OF 20 TO 30 MPH ARE EXPECTED TODAY
WITH WIND GUSTS FROM 35 TO 45 MPH. THE STRONGEST WIND GUSTS THIS
AFTERNOON ARE EXPECTED TO BE EAST OF A LINE FROM BUTLER TO CARROLLTON
TO KIRKSVILLE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THUNDERSTORMS ARE POSSIBLE SUNDAY THROUGH MONDAY NIGHT WITH A FEW
SEVERE THUNDERSTORMS POSSIBLE ON SUNDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EARLY
TONIGHT...SOUTHEAST OF A LINE FROM ST JOSEPH TO BETHANY.
MJ
In the hours before
Local storm report, Jun 7, 3:01 PM CST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
401 PM CDT THU JUN 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0337 PM HAIL 5 SE HAMILTON 39.69N 93.94W
06/07/2007 E1.00 INCH CALDWELL MO AMATEUR RADIO
IN ADDITION TO HAIL...WIND GUSTS ESTIMATED AT 65 MPH
&&
SWATSONLocal storm report, Jun 7, 3:22 PM CST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
422 PM CDT THU JUN 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL 2 NW LIBERTY 39.26N 94.45W
06/07/2007 E1.00 INCH CLAY MO FIRE DEPT/RESCUE
QUARTER SIZED HAIL AT INTERSECTION OF HWY 291 AND
INTERSTATE 35.
&&
SWATSONLocal storm report, Jun 7, 3:34 PM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
434 PM CDT THU JUN 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0429 PM HAIL 5 W BROWNING 40.03N 93.25W
06/07/2007 E0.75 INCH LINN MO AMATEUR RADIO
&&
SWATSONLocal storm report, Jun 7, 3:48 PM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
448 PM CDT THU JUN 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0417 PM HAIL 2 NW LIBERTY 39.26N 94.45W
06/07/2007 E0.88 INCH CLAY MO PUBLIC
INTERSECTION OF INTERSTATE 35 AND 291 HIGHWAY
&&
SWATSONLocal storm report, Jun 7, 3:57 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
457 PM CDT THU JUN 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND GST 6 S MILAN 40.12N 93.12W
06/07/2007 E70 MPH SULLIVAN MO STORM CHASER
NEAR THE TOWN OF CORA...LARGE TREES AND LIMBS DOWN
ASSOCIATED WITH STRONG THUNDERSTORM WINDS
&&
SWATSONSpecial weather statement, Jun 7, 4:05 PM CST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
505 PM CDT THU JUN 7 2007
MOZ008-017-072230-
ADAIR-SCHUYLER-
505 PM CDT THU JUN 7 2007
...SIGNIFICANT WEATHER ALERT FOR EASTERN ADAIR AND SOUTHEASTERN
SCHUYLER COUNTIES UNTIL 530 PM CDT...
AT 500 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTH OF NOVINGER...OR 9 MILES WEST OF
KIRKSVILLE...MOVING NORTHEAST AT 50 MPH.
THIS STORM WILL BE NEAR...
KIRKSVILLE BY 510 PM CDT.
8 MILES NORTHWEST OF BRASHEAR BY 520 PM CDT.
PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.
PC
Flash Flood, Leavenworth
- When
- June 7, 4:08 PM CST to 8:08 PM CST
- Where
- Leavenworth County, 2 mi W of Lenape
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- Amateur Radio
- Coordinates
- 39.000, -94.987
Flooding in buildings was reported at Tall Oaks Christian Camp...3 miles from the intersection of Kansas Highway 10 and Kill Creek Road.
Flash Flood, Wyandotte
- When
- June 7, 4:55 PM CST to 8:55 PM CST
- Where
- Wyandotte County, 2 mi E of Bonner Spgs
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 39.050, -94.843
Water was reported over Highway 32.
Flash Flood, Wyandotte
- When
- June 7, 5:25 PM CST to 9:25 PM CST
- Where
- Wyandotte County, 1 mi E of Bonner Spgs
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 39.050, -94.861
Kansas Highway 32 was closed between Bonner Springs and Edwardsville due to water over the roadway.
Thunderstorm Wind, Wyandotte
- When
- June 7, 5:30 PM CST
- Where
- Wyandotte County, 2 mi NE of Edwardsville
- Measured
- 58 kt (67 mph) measured gust
- Reported by
- Law Enforcement
- Coordinates
- 39.090, -94.794
Wind gust was measured at the intersection of Kansas Avenue and Interstate 435.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Wisconsin, June 7, 20075 injured · $61 million · EF3 · 27 events
- Marine Strong Wind in Lake Michigan, June 7, 20071 death · 1 event
- Rip Current in Florida, June 7, 20071 death · 1 event
- Rip Current in Alabama, June 7, 20071 death · 1 event
- Hail and Damaging Winds in Wisconsin, June 7, 2007$987,000 · 3.5 in hail · 24 events
- Tornadoes and Hail in Minnesota, June 7, 2007EF2 · 14 events
- Damaging Winds in Michigan, June 7 to 8, 2007$242,000 · 56 kt wind · 13 events
- Flash Flood and Hail in Illinois, June 7 to 8, 2007$75,000 · 60 kt wind · 14 events
- Tornadoes and Damaging Winds in Iowa, June 7, 2007$108,000 · EF0 · 6 events
- Strong Wind in Michigan, June 7, 2007$75,000 · 5 events
- Damaging Winds and Heavy Rain in Wisconsin, June 7, 2007$55,000 · 65 kt wind · 9 events
- Flash Flooding and Hail in Missouri, June 7 to 8, 2007$35,000 · 60 kt wind · 16 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 33729, 33731, 33733, 33735.